Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 321, NWS Tulsa, OK

August 26, 2005Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2005, 7:26 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2005, 7:26 PM CDT (00:26 UTC)
Expired
Aug 26, 2005, 8:30 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 7:28 PM CDTTSTM WND DMG1 N Wann, OKPART OF BARN DESTROYED. LARGE TREE BLOWN DOWN BLOCKING COUNTY ROAD.
Aug 26, 7:28 PM CDTTSTM WND DMG1 N Wann, OKSTRONG WINDS MOVED VEHICLE APPROXIMATELY 50 FEET. UNOCCUPIED MOBILE HOME USED FOR STORAGE WAS ROLLED.
Aug 26, 7:50 PM CDTTSTM WND DMGDewey, OKSEVERAL LARGE LIMBS BLOWN DOWN
Aug 26, 8:18 PM CDTTSTM WND GST 607 W Nowata, OK
Aug 26, 8:30 PM CDTTSTM WND DMG5 W Nowata, OK6 INCH LIMBS BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 4:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 270026
SVRTSA
OKC105-147-270130-
/O.NEW.KTSA.SV.W.0321.050827T0026Z-050827T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT FRI AUG 26 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOWATA COUNTY IN NORTHEAST OKLAHOMA
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF WANN...MOVING
  SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COPAN...
  WANN...DEWEY...BARTLESVILLE...LENAPAH...DELAWARE AND NOWATA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3700 9540 3700 9600 3661 9599 3662 9544

$$
1 follow-up statement
000 
WWUS54 KTSA 270050
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT FRI AUG 26 2005

OKC105-147-270130-
/O.CON.KTSA.SV.W.0321.000000T0000Z-050827T0130Z/
WASHINGTON OK-NOWATA OK-
751 PM CDT FRI AUG 26 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NOWATA AND WASHINGTON COUNTIES...

AT 748 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTHEAST OF LENAPAH TO 3 MILES NORTH OF
BARTLESVILLE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BARTLESVILLE...
LENAPAH...DELAWARE AND NOWATA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3700 9540 3700 9600 3661 9599 3662 9544

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:34 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Aug 26, 3:34 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT FRI AUG 26 2005

.DISCUSSION...
SITUATION THIS AFTERNOON NOT UNLIKE WEDNESDAY
AFTERNOON. LESS DYNAMIC- PRIMARILY SUN DRIVEN
CONVECTION AND WEAK WIND FIELD FROM SOUTHEAST
OKLAHOMA TO NORTHWEST ARKANSAS.  PRECIPITABLE
WATER APPROACHING 2 INCHES.  OUTFLOW BOUNDARY
WEST TO EAST ACROSS ARKANSAS STARTING TO FIRE.
MORE DYNAMIC CONVECTION JUST STARTING TO FIRE
ALONG FRONTAL BOUNDARY..FROM NORTH TEXAS INTO
SOUTHEAST KANSAS. LIFTED INDICES SUB MINUS 5.
BEST POPS TONIGHT FOR THE ARKANSAS PORTION OF
CWA AND NORTHERN TIER OF OKLAHOMA ZONES.

EXPECT OUTFLOW / FRONTAL BOUNDARY FROM YET TO
DEVELOP STORMS TO SAG SOUTH OVERNIGHT...WHICH
SHOULD LIMIT PRECIPITATION CHANCE SATURDAY TO
THE SOUTHEAST PORTION OF FORECAST AREA.  H850
TEMPS AND LOW LEVEL THICKNESS IN SLOW DECLINE
ALONG WITH SURFACE  DEWPOINTS THE NEXT COUPLE
OF DAYS.

EXTENDED GFS/ ECMWF IN CLOSE ENOUGH AGREEMENT
FOR TSA CWA REGION TO KEEP  EXTENDED FORECAST
DRY THROUGH DAY SEVEN.                     GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  95  72  93 /  30  10   0  10
FSM   76  97  72  94 /  50  30  10  10
MLC   74  96  72  95 /  30  30  10  10
BVO   68  93  66  93 /  40  10   0  10
FYV   68  92  63  91 /  50  20   0  10
BYV   70  93  66  91 /  50  20   0  10
MKO   74  93  68  93 /  30  20  10  10
MIO   70  93  67  92 /  50  10   0  10
F10   73  93  70  92 /  40  20  10  10
HHW   77  98  73  98 /  20  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ060.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 26, 1:00 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT FRI AUG 26 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI AUG 26 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS OVER SOUTHEAST KANSAS AND SOUTHERN MISSOURI HAVE LEFT
AN OUTFLOW BOUNDARY ACROSS NORTHWEST ARKANSAS INTO FAR NORTHEASTERN
OKLAHOMA EARLY THIS AFTERNOON. THIS WILL PROVIDE A FOCUS FOR
ADDITIONAL THUNDERSTORMS THIS AFTERNOON...ALTHOUGH WARM TEMPERATURES
ALOFT MAY REDUCE THE COVERAGE FOR MUCH OF THE DAY...ESPECIALLY
ACROSS NORTHEAST OKLAHOMA. HOWEVER...GIVEN THE FORECAST
INSTABILITY...SEVERE THUNDERSTORMS ARE A POSSIBILITY WITH THE MAIN
THREATS BEING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCES OF
SEVERE WEATHER APPEAR TO BE OVER NORTHWEST ARKANSAS FROM LATE
AFTERNOON THROUGH MID-EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 TO 4 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL PUSH INTO SOUTHEAST OKLAHOMA LATE SATURDAY...WITH
THUNDERSTORM CHANCES ENDING SATURDAY EVENING.

IT APPEARS THE REMAINS OF TROPICAL SYSTEM KATRINA WILL REMAIN WELL
EAST OF THE AREA BY EARLY NEXT WEEK. HOWEVER...FORECASTERS WILL KEEP
A CLOSE EYE ON THIS. OTHERWISE...DRIER AND SLIGHTLY COOLER WEATHER
IS ON TAP FOR NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 26, 4:43 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT FRI AUG 26 2005

OKZ054>058-270400-
CRAIG-NOWATA-OSAGE-OTTAWA-WASHINGTON-
443 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
748 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS...

IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... NOWATA... OSAGE...
OTTAWA... WASHINGTON...

THIS INCLUDES THE CITIES OF...BARTLESVILLE...MIAMI...NOWATA...
PAWHUSKA AND VINITA.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:00 PM CDTSevere Thunderstorm WarningTSAOsage60 min
Aug 26, 8:00 PM CDTSevere Thunderstorm WarningTSAOsage66 min
Aug 26, 8:26 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington65 min
Aug 26, 11:23 PM CDTSevere Thunderstorm WarningTSAOsage68 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.